MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGM454520
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at the time of event/date of birth: asked but unavailable.Patient weight: asked but unavailable.Other relevant history, including preexisting medical conditions: asked but unavailable.Concomitant medical products and therapy dates: asked but unavailable.Images were provided, and an imaging evaluation was performed.The imaging evaluation found the following: one time-point available for evaluation: pre-implantation cta of the chest and the abdomen.3d images of the chest do not appear to show dissection in the ascending thoracic aorta.The primary aortic entry tear appears to be ~3.8mm distal to the left subclavian artery (lsa).The proximal lsa appears to be dissected.The superior mesenteric artery appears to be dissected.The dissection appears to extend through the common iliac arteries, bilaterally.The dissection appears to extend into the left external iliac artery.The pre-implantation cta images provided do not allow for evaluation in relation to the reported complaint.According to the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu), potential adverse events or complications associated with the use of the gore® tag® conformable thoracic stent graft may include, but are not limited to, dissection of the aortic vessel & surrounding vasculature.Furthermore, the ifu states that the the gore® tag® conformable thoracic stent graft is intended for endovascular repair of all lesions of the descending thoracic aorta including, but not limited to, type b dissections.The safety and effectiveness of the gore® tag® conformable thoracic stent graft have not been evaluated in patient etiologies including, but not limited to, previous stent or stent graft or previous surgical repair in the descending thoracic aortic area.
 
Event or Problem Description
On (b)(6) 2021 the patient underwent open treatment of a thoracic aortic dissection whereby a gore® tag® conformable thoracic stent graft with active control system (ctag a/c) was delivered antegrade into the patient's ascending aorta following aortic arch debranching.After deployment of the ctag a/c device, the treatment site was confirmed using a transesophageal echocardiogram (tee) probe.There were no reported issues.It was reported that approximately an hour and 20 minutes later the physicians were preparing to close.Reportedly a tee probe was used again to verify the treatment site prior to closure.It was reported that a type a dissection was observed.Reportedly the entry tear was unable to be observed.The dissection was described as a delayed tear and there was no suspected cause for how or why the tear appeared.The physicians re-opened the site.A piece of felt was sewn to a section of the graft and a section of the dissection in order to bridge the area.The dissection was resolved.There were no further reported issues.The patient tolerated the procedure.

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12013724
Report Number2017233-2021-02086
Device Sequence Number16943135
Product Code MIH
UDI-Device Identifier00733132647002
UDI-Public00733132647002
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/11/2022
Device Model NumberTGM454520
Device Catalogue NumberTGM454520
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2021
Initial Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;